Texas, 2015Drought in Texas, October 1 to 27, 2015
October 1 to 27, 2015 · NWS EWX · 11 events in 11 counties and zones
South Central Texas had several very heavy rain events and much of the region received five to 20 inches of rain during the month. This was two to four times normal rainfall in many places.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
South Central Texas had several very heavy rain events and much of the region received five to 20 inches of rain during the month. This was two to four times normal rainfall in many places. The excessive rainfall was sufficient to move all of our counties out of Severe (Stage D2) drought category.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 30, 11:40 PM CST, 20 minutes earlier.
Area forecast discussion, Sep 30, 11:40 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1240 AM CDT THU OCT 1 2015
.AVIATION...
VFR SKIES PREVAIL OVERNIGHT THROUGH THURSDAY NIGHT. FEW-SCT CIRRUS
ARE EXPECTED WITH FEW-SCT CUMULUS/ALTOCUMULUS DEVELOPING THURSDAY.
SURFACE RIDGING MAINTAINS N TO NE WINDS OF 10 KTS OR LESS MOST
AREAS...EXCEPT SE ALONG THE RIO GRANDE/KDRT THURSDAY.
&&
.PREV DISCUSSION... /ISSUED 329 PM CDT WED SEP 30 2015/
SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
A WEAK AND POORLY DEFINED COLD FRONT IS IN THE PROCESS OF MOVING
THROUGH SOUTH CENTRAL TEXAS TODAY AS THE SUBTROPICAL RIDGE OVER
THE SOUTHWESTERN UNITED STATES AND MEXICO BUILDS IN FROM THE WEST.
THIS...COUPLED WITH DRIER MID LEVEL FLOW EVIDENT ON WV IMAGERY
AND MORE STABLE AIR BEING ADVECTED INTO THE REGION WILL PREVENT
ANY RAIN CHANCES FOR THE SHORT TERM AND KEEP SKIES RELATIVELY
CLEAR. LOW TEMPS WILL DIP INTO THE MID TO UPPER 60S TONIGHT AND
DECREASE EVEN FURTHER INTO THE LOW TO MID 60S JUST BELOW CLIMATE
NORMALS FOR THURSDAY NIGHT. HIGH TEMPERATURES FOR THURSDAY WILL
ALSO BE A FEW DEGREES COOLER THAN TODAY...BUT STILL A FEW DEGREES
ABOVE NORMAL...RANGING FROM THE UPPER 80S IN THE COASTAL PLAINS
AND HILL COUNTRY TO MID 90S IN THE RIO GRANDE PLAINS. WINDS WILL
GENERALLY BE OUT OF THE N/NE BELOW 10-15 KTS EXCEPT IN THE RIO
GRANDE PLAINS WHERE THEY WILL HAVE MORE OF A E/SE COMPONENT.
LONG TERM (FRIDAY THROUGH WEDNESDAY)...
A SECONDARY SURGE OF RELATIVELY COOL AND DRY NORTHERLY FLOW MOVES
INTO SOUTH CENTRAL TEXAS ON FRIDAY AS A SHORTWAVE TROUGH QUICKLY
DIGS S/SE FROM THE MIDWEST INTO THE SOUTHEAST US GULF COAST. THIS
SHORTWAVE WILL CUTOFF INTO A CLOSED LOW OVER ALABAMA FOR FRIDAY
AND SATURDAY AHEAD OF HURRICANE JOAQUIN IN THE ATLANTIC...MAINTAINING
NORTHERLY TROPOSPHERIC FLOW THROUGH AT LEAST SATURDAY. SURFACE
FLOW WILL GRADUALLY VEER TO E/SE ACROSS THE ENTIRE REGION ON
SUNDAY THROUGH TUESDAY AS A PROGRESSIVE UPPER LEVEL RIDGE MOVES
THROUGH IN ADVANCE OF AN UPPER LEVEL TROUGH TO OUR NORTHWEST. THIS
SHOULD CAUSE A COLD FRONT TO APPROACH THE REGION BY WEDNESDAY
EVENING JUST PAST THE END OF THE FORECAST PERIOD TO GIVE US OUR
NEXT APPRECIABLE RAIN CHANCES.
ALTHOUGH THE MEDIAN DATE OF OUR FIRST STRONG FRONTAL PASSAGE IS
TYPICALLY AROUND SEPTEMBER 23...OCTOBER 7-8 WOULD NOT BE TOO FAR
BEHIND SCHEDULE FOR EL NINO YEARS WHICH FAVORS A SLIGHTLY DELAYED
EARLY OCTOBER FIRST FRONTAL PASSAGE. THUS...IT DOES APPEAR THAT
THE PERSISTENT SUMMERTIME RIDGING WEATHER PATTERN WILL LIKELY END
BY THE MIDDLE OF NEXT WEEK AFTER A FEW DAYS WITH HIGHS BACK NEAR
90 DEGREES AS WE ENTER A MORE PROGRESSIVE FALL WEATHER PATTERN
WITH SEMI-REGULAR FRONTAL PASSAGES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 66 86 59 85 61 / 0 0 0 0 0
AUSTIN BERGSTROM INTL AIRPORT 63 85 55 84 56 / 0 0 0 0 0
NEW BRAUNFELS MUNI AIRPORT 66 89 59 88 60 / 0 0 0 0 0
BURNET MUNI AIRPORT 64 83 57 83 58 / 0 0 0 0 0
DEL RIO INTL AIRPORT 72 94 68 91 67 / 0 0 0 0 0
GEORGETOWN MUNI AIRPORT 62 84 55 84 57 / 0 0 0 0 0
HONDO MUNI AIRPORT 68 91 60 89 60 / 0 0 0 0 0
SAN MARCOS MUNI AIRPORT 65 86 57 85 59 / 0 0 0 0 0
LA GRANGE - FAYETTE REGIONAL 63 85 55 84 58 / 0 0 0 0 0
SAN ANTONIO INTL AIRPORT 69 88 62 87 63 / 0 0 0 0 0
STINSON MUNI AIRPORT 69 90 62 89 62 / 0 0 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...04
SYNOPTIC/GRIDS...17
Hazardous weather outlook, Sep 30, 3:00 AM CST, 21 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
400 AM CDT WED SEP 30 2015
TXZ171>173-183>194-202>209-217>225-228-010900-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
400 AM CDT WED SEP 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Drought, Bastrop
- When
- October 1, 12:00 AM CST to October 27, 11:59 PM CST
- Where
- Bastrop forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.104, -97.312 (the zone’s center; the record gives no point)
South Central Texas had several very heavy rain events and much of the region received five to 20 inches of rain during the month. This was two to four times normal rainfall in many places. The excessive rainfall was sufficient to move all of our counties out of Severe (Stage D2) drought category.
Drought, Blanco
- When
- October 1, 12:00 AM CST to October 27, 11:59 PM CST
- Where
- Blanco forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.266, -98.400 (the zone’s center; the record gives no point)
South Central Texas had several very heavy rain events and much of the region received five to 20 inches of rain during the month. This was two to four times normal rainfall in many places. The excessive rainfall was sufficient to move all of our counties out of Severe (Stage D2) drought category.
Drought, Burnet
- When
- October 1, 12:00 AM CST to October 27, 11:59 PM CST
- Where
- Burnet forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.788, -98.182 (the zone’s center; the record gives no point)
South Central Texas had several very heavy rain events and much of the region received five to 20 inches of rain during the month. This was two to four times normal rainfall in many places. The excessive rainfall was sufficient to move all of our counties out of Severe (Stage D2) drought category.
Drought, Caldwell
- When
- October 1, 12:00 AM CST to October 27, 11:59 PM CST
- Where
- Caldwell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.837, -97.620 (the zone’s center; the record gives no point)
South Central Texas had several very heavy rain events and much of the region received five to 20 inches of rain during the month. This was two to four times normal rainfall in many places. The excessive rainfall was sufficient to move all of our counties out of Severe (Stage D2) drought category.
Drought, Gillespie
- When
- October 1, 12:00 AM CST to October 27, 11:59 PM CST
- Where
- Gillespie forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.318, -98.946 (the zone’s center; the record gives no point)
South Central Texas had several very heavy rain events and much of the region received five to 20 inches of rain during the month. This was two to four times normal rainfall in many places. The excessive rainfall was sufficient to move all of our counties out of Severe (Stage D2) drought category.
Drought, Guadalupe
- When
- October 1, 12:00 AM CST to October 27, 11:59 PM CST
- Where
- Guadalupe forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.583, -97.949 (the zone’s center; the record gives no point)
South Central Texas had several very heavy rain events and much of the region received five to 20 inches of rain during the month. This was two to four times normal rainfall in many places. The excessive rainfall was sufficient to move all of our counties out of Severe (Stage D2) drought category.
Drought, Kendall
- When
- October 1, 12:00 AM CST to October 27, 11:59 PM CST
- Where
- Kendall forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.945, -98.712 (the zone’s center; the record gives no point)
South Central Texas had several very heavy rain events and much of the region received five to 20 inches of rain during the month. This was two to four times normal rainfall in many places. The excessive rainfall was sufficient to move all of our counties out of Severe (Stage D2) drought category.
Drought, Llano
- When
- October 1, 12:00 AM CST to October 27, 11:59 PM CST
- Where
- Llano forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.706, -98.684 (the zone’s center; the record gives no point)
South Central Texas had several very heavy rain events and much of the region received five to 20 inches of rain during the month. This was two to four times normal rainfall in many places. The excessive rainfall was sufficient to move all of our counties out of Severe (Stage D2) drought category.
Drought, Williamson
- When
- October 1, 12:00 AM CST to October 27, 11:59 PM CST
- Where
- Williamson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.648, -97.601 (the zone’s center; the record gives no point)
South Central Texas had several very heavy rain events and much of the region received five to 20 inches of rain during the month. This was two to four times normal rainfall in many places. The excessive rainfall was sufficient to move all of our counties out of Severe (Stage D2) drought category.
Drought, Wilson
- When
- October 1, 12:00 AM CST to October 27, 11:59 PM CST
- Where
- Wilson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.174, -98.087 (the zone’s center; the record gives no point)
South Central Texas had several very heavy rain events and much of the region received five to 20 inches of rain during the month. This was two to four times normal rainfall in many places. The excessive rainfall was sufficient to move all of our counties out of Severe (Stage D2) drought category.
Drought, Zavala
- When
- October 1, 12:00 AM CST to October 13, 11:59 PM CST
- Where
- Zavala forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.866, -99.761 (the zone’s center; the record gives no point)
South Central Texas had several very heavy rain events and much of the region received five to 20 inches of rain during the month. This was two to four times normal rainfall in many places. The excessive rainfall was sufficient to move all of our counties out of Severe (Stage D2) drought category.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Coastal Flood and High Wind in New Jersey, October 1 to 4, 20151 death · $32 million · 54 kt wind · 17 events
- Flash Flood and Flood in South Carolina, October 1, 20151 death · 1 injured · $201,000 · 2 events
- Flash Flooding and Coastal Flood in South Carolina, October 1 to 5, 2015$31 million · 50 kt wind · 46 events
- Drought in Texas, October 1 to 31, 2015$74,000 · 34 events
- Flash Flooding and Damaging Winds in Utah, October 1 to 2, 2015$250,000 · 63 kt wind · 7 events
- Flooding in Virginia, October 1 to 6, 2015$257,000 · 3 events
- Strong Wind in Virginia, October 1 to 4, 2015$144,000 · 8 events
- Drought in Mississippi, October 1 to 27, 2015$26,000 · 22 events
- Flash Flooding and Lightning Strikes in Tennessee, October 1, 2015$55,000 · 4 events
- Flash Flood and Damaging Wind in Georgia, October 1 to 2, 2015$50,000 · 55 kt wind · 2 events
- Drought in Texas, October 1 to 31, 201521 events
- Drought in Louisiana, October 1 to 27, 2015$15,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602962, 602963, 602964, 602965, 602966, 602967, 602968, 602969, 602970, 602971, 602972.